MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0730
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed, during the device inspection.That the single use 3-lumen sphincterotome exhibited cover peeling off.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The lot# in the initial medwatch was 3yk with supplementary information number of: 3yk13.This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.New information is added to the following fields: h3, h4 and h6.The device was returned to olympus for inspection, and the reportable malfunction was confirmed.Evaluation found the coated portion was partially torn, and the cutting wire was exposed.The missing of the coated portion was not observed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.A definitive root cause was not identified, however based on the results of the investigation, the probable cause of the malfunction would likely be that the slider was slightly pushed causing the cutting wire to deflect.The coated portion of the cutting wire has possibly been rubbed due to the effect of contacting a metal area of the endoscope.The event can be prevented by following the instructions for use which state: when inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the wire cutting and peel off the coating material.Do not activate output while tissue is in contact with the torn or damaged coated portion of the distal end.If output is activated while tissue is contacting the torn or damaged coated portion due to insertion into or withdrawal from an endoscope, leakage current, decreased output, and/or thermal injury could result.Be sure that the rear end of the cutting wire extends from the distal end of the endoscope.In case the cutting wire contacts the forceps elevator, insufficient output or unintended tissue injury may occur.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20196188
Report Number9614641-2024-01816
Device Sequence Number20520600
Product Code KNS
UDI-Device Identifier04953170184055
UDI-Public04953170184055
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberKD-V411M-0730
Device Lot Number3YK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown